Ohio, 2003Flood in Ohio, August 8, 2003
August 8, 2003 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 8, 9:25 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 8, 9:25 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 AM EDT FRI AUG 8 2003
UPDATED FOR WORDING
.CLE...
OH...NONE.
PA...NONE.
LKW
Hazardous weather outlook, Aug 8, 4:25 AM EST, 8 hours 50 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
525 AM EDT FRI AUG 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS THE POSSIBILITY FOR THUNDERSTORMS TODAY. THE THUNDERSTORMS
ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...THUNDERSTORMS THAT
DEVELOP AND MOVE OVER THE SAME AREA COULD CAUSE STREAMS TO RISE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SATURDAY BUT ARE NOT
EXPECTED TO BECOME SEVERE. SOME OF THE THUNDERSTORMS MAY BE SLOW
MOVERS. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE ON SATURDAY AND MAY
CAUSE STREAMS TO RISE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
LOMBARDY
Flood, Medina
- When
- August 8, 1:15 PM EST to 4:00 PM EST
- Where
- Medina forecast zone
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Thunderstorms producing more than an inch of rain per hour moved across Medina County. Urban and lowland flooding occurred throughout Medina County. Several roads had to be temporarily closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, August 8, 2003$970,000 · 80 kt wind · 10 events
- Flash Flooding in Virginia, August 8, 2003$1.3 million · 2 events
- Lightning Strike in Michigan, August 8, 2003$250,000 · 1 event
- Flash Flood in Florida, August 8, 2003$200,000 · 1 event
- Damaging Wind in Texas, August 8, 2003$70,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2003$40,000 · 1 in hail · 10 events
- Flash Flood in West Virginia, August 8, 2003$50,000 · 1 event
- Flash Flood in Maine, August 8, 2003$50,000 · 1 event
- Flash Flood in Utah, August 8, 2003$50,000 · 1 event
- Flash Flooding in Virginia, August 8, 2003$20,000 · 3 events
- Hail and Damaging Winds in Kansas, August 8, 20031.25 in hail · 12 events
- Lightning Strike in Florida, August 8, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332513.